Alert archive / Utah / Flash Flood Watches in 2012
Flash Flood Watch 3, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood watch at Jul 31, 2012, 3:35 AM MDT. It took effect at Jul 31, 2012, 12:00 PM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2012, 3:35 AM MDT (09:35 UTC)
- In effect from
- Jul 31, 2012, 12:00 PM MDT
- Expired
- Jul 31, 2012, 10:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Salt Lake City, UT
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
308 WGUS65 KSLC 310935 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 335 AM MDT TUE JUL 31 2012 UTZ013-019>021-518-312000- /O.NEW.KSLC.FF.A.0003.120731T1800Z-120801T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN RAFAEL SWELL-UTAHS DIXIE AND ZION NATIONAL PARK- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- SOUTHERN MOUNTAINS- 335 AM MDT TUE JUL 31 2012 ...FLASH FLOOD WATCH IN EFFECT FROM NOON MDT TODAY THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL AND SOUTHERN UTAH INCLUDING THE FOLLOWING AREAS...SAN RAFAEL SWELL AND CAPITOL REEF NATIONAL PARK...SOUTH CENTRAL UTAH AND THE GRAND STAIRCASE ESCALANTE NATIONAL MONUMENT...UTAHS DIXIE AND ZION NATIONAL PARK...GLEN CANYON RECREATION AREA...AND THE SOUTHERN MOUNTAINS. * FROM NOON MDT TODAY THROUGH THIS EVENING * ABUNDANT MOISTURE WILL ALLOW FOR THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAINFALL THIS AFTERNOON AND EVENING ACROSS THE WATCH AREA. * SLOT CANYONS AND SLICKROCK AREAS...NORMALLY DRY WASHES...AND OTHER FLASH FLOOD PRONE AREAS SUCH AS BURN SCARS FROM RECENT WILDFIRE ACTIVITY WILL BE SUSCEPTIBLE TO FLOODING TODAY. THOSE PLANNING OUTDOOR ACTIVITIES WITHIN THE WATCH AREA SHOULD REMAIN VIGILANT...AVOID FLOOD PRONE AREAS...AND HAVE A PLAN OF ACTION SHOULD FLOODING OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ UTZ008-010-014-517-312000- /O.NEW.KSLC.FF.A.0003.120731T1800Z-120801T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- SANPETE/SEVIER VALLEYS-CENTRAL MOUNTAINS- 335 AM MDT TUE JUL 31 2012 ...FLASH FLOOD WATCH IN EFFECT FROM NOON MDT TODAY THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHERN AND CENTRAL UTAH INCLUDING THE CLAY SPRINGS BURN SCAR NEAR OAK CITY...THE WOOD HOLLOW BURN SCAR NEAR MOUNT PLEASANT...THE SEELEY BURN SCAR NEAR HUNTINGTON...AND THE QUAIL BURN SCAR NEAR ALPINE. * FROM NOON MDT TODAY THROUGH THIS EVENING * ABUNDANT MOISTURE WILL ALLOW FOR THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL THIS AFTERNOON AND EVENING ACROSS THE WATCH AREA. * RECENTLY BURNED AREAS WILL BE SUSCEPTIBLE TO PRODUCING MUD AND DEBRIS FLOWS IF EVEN SHORT DURATION HEAVY RAIN FALLS ON THE BURN SCAR. RESIDENTS NEAR THESE BURN SCARS SHOULD HAVE A PLAN OF ACTION IN CASE OF HEAVY RAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
951 WGUS65 KSLC 311923 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 123 PM MDT TUE JUL 31 2012 UTZ013-019>021-518-010400- /O.CON.KSLC.FF.A.0003.000000T0000Z-120801T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN RAFAEL SWELL-UTAHS DIXIE AND ZION NATIONAL PARK- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- SOUTHERN MOUNTAINS- 123 PM MDT TUE JUL 31 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL UTAH AND SOUTHERN UTAH... INCLUDING THE FOLLOWING AREAS...IN CENTRAL UTAH...SAN RAFAEL SWELL. IN SOUTHERN UTAH...GLEN CANYON RECREATION AREA/LAKE POWELL...SOUTH CENTRAL UTAH...UTAHS DIXIE AND ZION NATIONAL PARK...AND THE SOUTHERN MOUNTAINS. * UNTIL 10 PM MDT THIS EVENING * ABUNDANT MOISTURE WILL ALLOW FOR THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAINFALL THIS AFTERNOON AND EVENING ACROSS THE WATCH AREA. * SLOT CANYONS AND SLICKROCK AREAS...NORMALLY DRY WASHES...AND OTHER FLASH FLOOD PRONE AREAS SUCH AS BURN SCARS FROM RECENT WILDFIRE ACTIVITY WILL BE SUSCEPTIBLE TO FLOODING TODAY. THOSE PLANNING OUTDOOR ACTIVITIES WITHIN THE WATCH AREA SHOULD REMAIN VIGILANT...AVOID FLOOD PRONE AREAS...AND HAVE A PLAN OF ACTION SHOULD FLOODING OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ UTZ008-010-014-517-010400- /O.CON.KSLC.FF.A.0003.000000T0000Z-120801T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- SANPETE/SEVIER VALLEYS-CENTRAL MOUNTAINS- 123 PM MDT TUE JUL 31 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL UTAH AND NORTHERN UTAH...INCLUDING THE FOLLOWING AREAS...IN CENTRAL UTAH...CENTRAL MOUNTAINS... SANPETE/SEVIER VALLEYS AND WASATCH PLATEAU/BOOK CLIFFS. IN NORTHERN UTAH...WASATCH MOUNTAINS SOUTH OF I-80. * UNTIL 10 PM MDT THIS EVENING * ABUNDANT MOISTURE WILL ALLOW FOR THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL THIS AFTERNOON AND EVENING ACROSS THE WATCH AREA. * RECENTLY BURNED AREAS WILL BE SUSCEPTIBLE TO PRODUCING MUD AND DEBRIS FLOWS IF EVEN SHORT DURATION HEAVY RAIN FALLS ON THE BURN SCAR. RESIDENTS NEAR THESE BURN SCARS SHOULD HAVE A PLAN OF ACTION IN CASE OF HEAVY RAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
380 WGUS65 KSLC 010347 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 947 PM MDT TUE JUL 31 2012 UTZ013-019>021-518-010500- /O.EXP.KSLC.FF.A.0003.000000T0000Z-120801T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN RAFAEL SWELL-UTAHS DIXIE AND ZION NATIONAL PARK- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- SOUTHERN MOUNTAINS- 947 PM MDT TUE JUL 31 2012 ...FLASH FLOOD WATCH WILL EXPIRE AT 10 PM MDT THIS EVENING... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL UTAH...SOUTHERN UTAH AND SOUTHWEST UTAH WILL EXPIRE AT 10 PM MDT THIS EVENING. ALTHOUGH A FEW SHOWERS WILL LINGER THROUGH THE NIGHT...DECREASED RAINFALL RATES HAVE LOWERED AND THE POTENTIAL FOR FLASH FLOODING FOR THE REMAINDER OF THE NIGHT. $$ UTZ008-010-014-517-010500- /O.EXP.KSLC.FF.A.0003.000000T0000Z-120801T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- SANPETE/SEVIER VALLEYS-CENTRAL MOUNTAINS- 947 PM MDT TUE JUL 31 2012 ...FLASH FLOOD WATCH WILL EXPIRE AT 10 PM MDT THIS EVENING... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL UTAH AND NORTHERN UTAH WILL EXPIRE AT 10 PM MDT THIS EVENING. ALTHOUGH A FEW SHOWERS WILL LINGER THROUGH THE NIGHT...DECREASED RAINFALL RATES HAVE LOWERED AND THE POTENTIAL FOR FLASH FLOODING FOR THE REMAINDER OF THE NIGHT. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood watch went out at Jul 30, 9:55 PM MDT, 5 hours 40 minutes earlier.
Area forecast discussion, Jul 30, 9:55 PM MDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 955 PM MDT MON JUL 30 2012 .SYNOPSIS...MOISTURE WILL CONTINUE TO INCREASE ACROSS THE REGION THROUGH TUESDAY. A DRYING TREND IS EXPECTED ACROSS THE NORTH BEGINNING WEDNESDAY WHILE MOISTURE LINGERS ACROSS THE FAR SOUTH. && .DISCUSSION...THE MOISTURE PLUME CONTINUED TO SPREAD STEADILY WESTWARD TODAY WITH PRECIPITABLE WATER NOW ESTIMATED AT OVER AN INCH ACROSS MOST OF EASTERN...SOUTHERN AND CENTRAL UTAH. LARGE SCALE PATTERN INDICATES HIGH PRESSURE OVER EASTERN COLORADO/NEW MEXICO WITH ANOTHER HIGH CENTER OVER THE CENTRAL CALIFORNIA COAST. IN BETWEEN THESE TWO HIGHS...AN AREA OF LOW PRESSURE EXISTS ALONG THE CALIFORNIA/NEVADA BORDER AND INTO SOUTHWEST UTAH WITH A DEFORMATION/SHEAR AXIS EXTENDING INTO NORTHEAST UTAH. SAID AREA OF WEAKNESS HAS BEEN THE FOCUS OF THE HEAVIEST PRECIPITATION TODAY. EXPECT A FEW SHOWERS TO PERSIST OVER AND NEAR THIS AREA THROUGH MUCH OF THE NIGHT...BUT THE HEAVY RAIN THREAT HAS EASED SO WILL EXPIRE THE FLOOD WATCH. OTHERWISE...A MESOHIGH THAT DEVELOPED OVER SOUTH-CENTRAL UTAH HAS RESULTED IN GUSTY SOUTH-SOUTHEAST WINDS ACROSS WESTERN UTAH INCLUDING THE WASATCH FRONT...WHICH WILL PERSIST THROUGH LATE TONIGHT. AS THE AFOREMENTIONED AREA OF LOW PRESSURE PUNCHES NORTH A BIT TOMORROW...LOOK FOR MOISTURE TO INCREASE ACROSS NORTHWEST UTAH. PRACTICALLY THE ENTIRE FORECAST AREA WILL BE VULNERABLE TO THUNDERSTORMS TOMORROW...BUT THE FOCUS WILL REMAIN ACROSS SOUTHERN AND CENTRAL UTAH WHERE HEAVY RAIN WILL BE A CONCERN ONCE AGAIN. A SERIES OF WEATHER DISTURBANCES MOVING EAST NEAR THE US/CANADIAN BORDER WILL START TO FLATTEN THE MEAN RIDGE OVER THE GREAT BASIN FOR THE MIDDLE TO LATTER PART OF THE WEEK. AS SUCH...EXPECT A PROGRESSIVE DRYING TREND TO TAKE PLACE AS THE MOISTURE PLUME BECOMES PINNED TO THE SOUTH. UPDATED FORECAST TO ADJUST MAINLY TO POP/WINDS WITH SOME MINOR TWEAKS TO TEMPERATURES AND SKY. && .AVIATION...GUSTY SOUTHERLY WINDS WILL CONTINUE AT THE SLC TERMINAL FOR THE NEXT SEVERAL HOURS BEFORE DECREASING. EXPECT A SOMEWHAT STRONGER SOUTHERLY WIND TO REMAIN THROUGH THE NIGHT HOWEVER. OTHERWISE...VFR CONDITIONS UNDER MOSTLY CLEAR SKIES WILL CONTINUE. && .FIRE WEATHER...DEEP MOISTURE OVER SOUTHERN UTAH WILL CONTINUE TO SURGE NORTHWARD THROUGH MIDWEEK. WITH DEEP MOISTURE IN PLACE...SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER HIGH TERRAIN EACH AFTERNOON...AND THEN MOVE OVER ADJACENT VALLEYS. THE MAIN IMPACT FROM THESE STORMS WILL BE HEAVY RAIN...LIGHTNING...AND LOCALLY GUSTY WINDS. OVERNIGHT RECOVERY WILL BE GOOD STATEWIDE THROUGH ABOUT WEDNESDAY. DRIER WILL BEGIN TO MOVE INTO NORTHERN UTAH THURSDAY...SUPPRESSING CONVECTION ACROSS THE NORTHERN PART OF THE STATE. DRY AIR WILL CONTINUE TO MOVE SOUTHWARD THROUGH THE END OF THE WEEK...WITH THE DEEP MOISTURE CONFINED TO THE EXTREME SOUTHERN PORTION OF UTAH BY FRIDAY. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && CHENG/KRUSE FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jul 30, 6:06 AM MDT, 21 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 606 AM MDT MON JUL 30 2012 UTZ001>016-019>021-517-518-WYZ021-311200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 606 AM MDT MON JUL 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN IN ADDITION TO DANGEROUS CLOUD TO GROUND LIGHTNING CAN BE EXPECTED ACROSS PORTIONS OF SOUTHERN UTAH THROUGH THIS EVENING. THIS HEAVY RAINFALL MAY RESULT IN FLASH FLOODING...PARTICULARLY WITHIN SLOT CANYONS AND NORMALLY DRY WASHES. A FLASH FLOOD WATCH IS IN EFFECT FOR SOUTHERN PORTIONS OF THE OUTLOOK AREA THROUGH THIS EVENING. ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED ACROSS NORTHERN AND CENTRAL UTAH THROUGH THIS EVENING...WHERE STRONG GUSTY WINDS...LOCALLY HEAVY RAIN...AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MOISTURE WILL REMAIN IN PLACE ACROSS THE AREA THROUGH TUESDAY RESULTING IN ADDITIONAL SHOWERS AND THUNDERSTORMS. HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS WHICH MAY RESULT IN FLASH FLOODING OF SLOT CANYONS AND NORMALLY DRY WASHES...IN ADDITION TO RECENT BURN SCARS. A DRYING TREND IS EXPECTED ACROSS NORTHERN UTAH DURING THE LATTER HALF OF THE WEEK...WHILE MOISTURE REMAINS IN PLACE ACROSS THE SOUTH BRINGING A CONTINUED THREAT FOR SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 1:55 PM MDT | Flash Flood Warning | SLC | Carbon, Emery | 4 hr |
| Jul 31, 3:00 PM MDT | Flash Flood Warning | SLC | Wayne | 4 hr |
| Jul 31, 5:14 PM MDT | Areal Flood Advisory | SLC | Washington | 65 min |
| Jul 31, 5:25 PM MDT | Flash Flood Warning | SLC | Kane, Washington | 4 hr |
Nearby
Flash Flood Watches in Utah, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.